Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Amarillo, TX

June 2, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2012, 1:31 AM CDT for 4 counties in Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2012, 1:31 AM CDT (06:31 UTC)
Expired
Jun 2, 2012, 2:22 AM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 1:32 AM CDTTSTM WND GST 596 Ene Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS54 KAMA 020631
SVRAMA
TXC011-065-375-381-020730-
/O.NEW.KAMA.SV.W.0133.120602T0631Z-120602T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
131 AM CDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 230 AM CDT

* AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE       
  DETECTED A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS UP 
  TO 60 MPH. THESE WINDS EXTEND FROM 6 MILES NORTH OF                
  AMARILLO TO 11 MILES SOUTH OF CANYON...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...
  WAYSIDE...
  WASHBURN...
  PALO DURO CANYON...
  LAKE TANGLEWOOD...
  CLAUDE...
  AMARILLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE CAN OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO 
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131
TIME...MOT...LOC 0627Z 270DEG 26KT 3528 10180 3483 10197

$$

CLK
3 follow-up statements
234 
WWUS54 KAMA 020650
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
150 AM CDT SAT JUN 2 2012

TXC011-065-375-381-020730-
/O.CON.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
150 AM CDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR ARMSTRONG...SOUTHERN CARSON...RANDALL AND SOUTHEASTERN POTTER
COUNTIES...

AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS IN 
EXCESS OF 60 MPH.  THESE WINDS CONTINUE TO AFFECT SOUTHERN POTTER 
AND NORTHEASTERN RANDALL COUNTIES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON...CLAUDE AND TIMBERCREEK CANYON.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131
TIME...MOT...LOC 0648Z 270DEG 26KT 3528 10162 3481 10186

$$

CLK
951 
WWUS54 KAMA 020707
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
207 AM CDT SAT JUN 2 2012

TXC011-065-375-381-020730-
/O.CON.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
207 AM CDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR ARMSTRONG...SOUTHERN CARSON...RANDALL AND SOUTHEASTERN POTTER
COUNTIES...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS IN 
EXCESS OF 60 MPH.  THESE WINDS CONTINUE TO AFFECT SOUTHERN POTTER 
AND NORTHEASTERN RANDALL COUNTIES AND CAN AFFECT THE WESTERN PORTION 
OF CARSON AND ARMSTRONG COUNTIES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON...CLAUDE AND TIMBERCREEK CANYON.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131
TIME...MOT...LOC 0705Z 270DEG 26KT 3528 10147 3481 10171

$$

CLK
497 
WWUS54 KAMA 020722
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 AM CDT SAT JUN 2 2012

TXC011-065-375-381-020731-
/O.CAN.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
222 AM CDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR ARMSTRONG...SOUTHERN CARSON...
RANDALL AND SOUTHEASTERN POTTER COUNTIES IS CANCELLED...

AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
WINDS HAVE GREATLY DIMINISHED ACROSS THE WARNED AREA AND NO LONGER 
POSE A THREAT OF GENERATING WIND GUSTS AROUND 60 MPH. THEREFORE THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131
TIME...MOT...LOC 0721Z 270DEG 26KT 3528 10133 3481 10157

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:07 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 2, 12:07 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1207 AM CDT SAT JUN 2 2012

.AVIATION...

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE SOUTHERN
TEXAS PANHANDLE EARLY THIS MORNING. SOME OF THE THUNDERSTORMS WILL BE
STRONG WITH GUSTS NEAR 45KTS AND VISIBILITIES FALLING TO NEAR 3 SM.
HAVE INCLUDED TEMPO GROUP FOR THIS AT KAMA THROUGH 08Z.
OTHERWISE...FOLLOWING THIS ACTIVITY...SKIES AND VISIBILITIES SHOULD
RETURN TO VFR CONDITIONS FOR THE REMAINDER OF THE 06Z TAF PERIOD.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 1006 PM CDT FRI JUN 1 2012/

UPDATE...
HAVE ALLOWED REST OF SVR TSTM WATCH 335 TO EXPIRE AT 10 PM. STILL
SOME SHOWERS AND TSTMS ACROSS WRN AND SRN ZONES AND HAVE REORIENTED
POP STRUCTURE TO FIT CURERNT RADAR TRENDS. ALSO INCREASED SKY COVER
BASED ON SATELLITE IMAGERY REST OF TONIGHT.

ANDRADE

PREV DISCUSSION... /ISSUED 836 PM CDT FRI JUN 1 2012/

UPDATE...
HAVE CANCELLED SVR TSTM WATCH 335 FOR OK PNHDL AND NRN TX PNHDL
COUNTIES BASED ON LATEST RADAR TRENDS. HAVE ALSO ADJUSTED POPS TO FIT
CURRENT AND EXPECTED SCENARIO REST OF TONIGHT.

ANDRADE

PREV DISCUSSION... /ISSUED 644 PM CDT FRI JUN 1 2012/

AVIATION...
FOR THE 00Z TAFS...TSTMS WILL BE THE PRIMARY CONCERN FOR THIS TAF CYCLE...
MAINLY EARLY IN THE PERIOD AND THEN AGAIN LATE SAT AFTERNOON. FOR THE
EARLY PART OF THIS TAF FCST...THREAT OF TSTMS APPEARS TO HAVE ENDED
AT KDHT...BUT NOT AT KGUY NOR KAMA SO HAVE INCLUDED VCTS AT THOSE TWO
SITES FOR ABOUT THE FIRST COUPLE HOURS OF THE FCST PERIOD. TSTM
POTENTIAL SHOULD DIMINISH BY AROUND 06Z TONIGHT. A SIMILAR SCENARIO
COULD UNFOLD AGAIN LATER SATURDAY AFTERNOON AT ANY OF THE TAF SITES.
HOWEVER...CONFIDENCE IS LOW AS TO WHICH TAF LOCATION WILL BE MOST
SUSCEPTIBLE TO TSTM DEVELOPMENT SO HAVE DECIDED TO OMIT FROM THE LATE
PERIODS OF THIS TAF ISSUANCE AT THIS TIME.

ANDRADE

PREV DISCUSSION... /ISSUED 418 PM CDT FRI JUN 1 2012/

DISCUSSION...
THROUGH TONIGHT: SEVERE WEATHER IS THE MAIN CONCERN THROUGH MIDNIGHT.
LOW-/MID-LEVEL CLOUDS EARLIER TODAY HAVE DISSIPATED...ALLOWING
TEMPERATURES TO WARM INTO THE UPPER 80S WITH MID TO UPPER 50 DEW POINTS
ADVECTING INTO MOST OF THE PANHANDLES. STEEP MID-LEVEL LAPSE RATES AND
THE COMBINATION OF WARM/MOIST LOW-LEVEL AIR HAS BOOSTED MIXED LAYER
CAPE VALUES UP TO 2000 J/KG WEST OF A GUYMON TO AMARILLO LINE. AS A
RESULT...DISCRETE STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT THAT
HAS ENTERED THE NORTHWEST OKLAHOMA PANHANDLE. FAIRLY STRONG FLOW AT
500 MB IS CONTRIBUTING TO 0-6 KM BULK SHEAR VALUES UP TO 50
KT...WHICH...COMBINED WITH THE DEGREE OF BUOYANCY...WILL LIKELY LEAD
TO SUPERCELLS WITH THE INITIAL STORMS. GIVEN THE LARGE
TEMPERATURE/DEW POINT SPREADS OF 30-35 DEGREES...DOWNDRAFT CAPE
VALUES UP TO 1300 J/KG...AND LAPS SOUNDING DATA INDICATING AN
INVERTED-V PROFILE AHEAD OF THE ONGOING CONVECTION...DAMAGING WINDS
UP TO 70 MPH AND LARGE HAIL UP TO HEN EGG SIZE WILL BE THE MAIN
HAZARDS INITIALLY. THE STORMS ARE EXPECTED TO CONGEAL INTO A LINEAR
COMPLEX EARLY THIS EVENING THAT MARCHES SOUTHEAST. IF THIS OCCURS AND
A WELL-ORGANIZED COLD POOL DEVELOPS...THE THREAT FOR DAMAGING WINDS
IN EXCESS OF 70 MPH WILL BE A BIG CONCERN. THE TORNADO THREAT LOOKS
VERY LOW AT THIS POINT...ESPECIALLY IF A LINEAR COMPLEX EVOLVES.
HOWEVER...GIVEN THAT 0-1 KM SHEAR VECTORS ARE FORECAST TO INCREASE TO
15-20 KT LATER THIS EVENING...AN ISOLATED SPINUP CANNOT BE COMPLETELY
RULED OUT ALONG THE LEADING EDGE OF THE SQUALL LINE OR IF ANY
DISCRETE SUPERCELLS CAN REMAIN SURFACE-BASED. THINK THE THREAT OF
SEVERE WEATHER WILL END BY 11 PM AS THE STORMS EXIT THE AREA.

SATURDAY-SATURDAY NIGHT: A BRIEF BREAK IN THE PRECIPITATION IS
EXPECTED DURING THE MORNING. SURFACE TROUGH IS EXPECTED TO PUSH INTO
THE WESTERN PANHANDLES BY THE AFTERNOON AS TEMPERATURES WARM INTO THE
UPPER 80S TO MID 90S. A SHORTWAVE TROUGH APPROACHING FROM THE WEST
WILL BE MORE THAN SUFFICIENT TO TRIGGER ANOTHER ROUND OF
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. INSTABILITY WILL BE
HIGHER TOMORROW WITH MIXED LAYER CAPE VALUES UP TO 3000 J/KG...BUT
DEEP LAYER SHEAR WILL BE WEAKER WITH VALUES UP TO 35 KT. DESPITE THE
WEAKER SHEAR...IT WILL STILL BE MORE THAN SUFFICIENT FOR ORGANIZED
THUNDERSTORMS...SOME SUPERCELLS...TO DEVELOP AFTER 3 PM ACROSS THE
NORTHWEST PANHANDLES INITIALLY. SUBSEQUENT CONVECTION MAY INITIATE
OVER THE WESTERN TEXAS PANHANDLE AND WORK ITS WAY EASTWARD. UP TO
1000 J/K OF CAPE IN THE -10 TO -30 C LAYER WILL SUPPORT HAIL UP TO
THE SIZE OF HEN EGGS. INVERTED-V SOUNDING PROFILES...THETA-E
DIFFERENCES UP TO 23 K FROM THE SURFACE TO 600 MB...AND DOWNDRAFT
CAPE VALUES UP TO 1500 J/KG WILL SUPPORT DAMAGING WIND GUSTS UP TO
70 MPH. THE TORNADO THREAT LOOKS VERY LOW AGAIN DUE TO THE LARGE DEW
POINT DEPRESSIONS AND WEAK FLOW IN THE LOWEST 1 KM. THE SEVERE
WEATHER THREAT SHOULD END BY MIDNIGHT...BUT ADDITIONAL STORMS MAY
LINGER ACROSS THE EASTERN PANHANDLES.

SUNDAY-SUNDAY NIGHT: HEIGHTS BEGIN TO RISE AS UPPER RIDGING EXPANDS
NORTHWARD ACROSS THE ROCKIES. SLIGHTLY STRONGER WESTERLY FLOW ALOFT
MAY HELP MIX THE DRYLINE FARTHER EAST DURING THE AFTERNOON...BUT IT
STILL DOESN/T APPEAR TO MAKE MUCH EASTWARD PROGRESS. AS A
RESULT...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EAST OF
A BOISE CITY TO HEREFORD LINE. STRONG TO MARGINALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN
PANHANDLES WHERE MIXED LAYER CAPE VALUES UP TO 3000 J/KG AND 0-6 KM
SHEAR VALUES AROUND 30 KT WILL SUPPORT SOME UPDRAFT ORGANIZATION.
GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS AND INVERTED-V
SOUNDING...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS.
THINK MOST OF THE STORMS SHOULD DISSIPATE AROUND MIDNIGHT OR SHORTLY
THEREAFTER.

MONDAY-FRIDAY: AN OMEGA BLOCK SETS UP DURING THIS TIME PERIOD WITH AN
UPPER RIDGE ACROSS THE CENTRAL UNITED STATES AND UPPER TROUGHS ACROSS
THE WESTERN AND EASTERN UNITED STATES. THE PANHANDLES WILL BE UNDER
THE INFLUENCE OF PERSISTENT AND RELATIVELY WEAK SOUTHWEST FLOW ALOFT.
THE END RESULT FOR OUR FORECAST AREA WILL BE A SLOSHING DRYLINE WITH
LOW-LEVEL MOISTURE REMAINING IN PLACE ACROSS MOST OF THE FORECAST
AREA. DUE TO THE SOUTHWESTERLY FLOW ALOFT...THE STRENGTH OF CAPPING
WILL BE A QUESTION MARK EACH DAY...BUT THUNDERSTORMS WILL BE
POSSIBLE JUST ABOUT EVERY DAY. INSTABILITY WILL NOT BE LACKING AT
ALL...BUT MODEL GUIDANCE SUGGESTS DEEP LAYER SHEAR WILL BE LESS THAN
25 KT EACH DAY. THIS SHOULD LIMIT THE ORGANIZATION OF ANY
THUNDERSTORMS...BUT STRONG TO MARGINALLY SEVERE STORMS WILL STILL BE
POSSIBLE. IF SEVERE WEATHER DOES OCCUR...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY HAZARDS. HIGH TEMPERATURES WILL GENERALLY
BE AT OR ABOVE NORMAL THROUGH THURSDAY...BUT A COLD FRONT MAY BRING
COOLER TEMPERATURES TO THE AREA FOR FRIDAY.

JACKSON

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THURSDAY AS RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR 20-FOOT WINDS
WILL REMAIN BELOW 15 MPH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 1, 10:12 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT FRI JUN 1 2012

OKZ001>003-TXZ001>020-021100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1012 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THE REST OF TONIGHT. ANY STORMS THAT FORM SHOULD
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF
THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY
AFTERNOON AND EVENING.

STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER
THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION SATURDAY AND SUNDAY. SPOTTER ACTIVATION MAY ALSO BECOME
NECESSARY THROUGH MUCH OF NEXT WEEK.

In the hours before

Local storm report, Jun 1, 10:38 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             13 NNE LUTIE            35.20N 100.13W
06/01/2012  E0.88 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

&&

EVENT NUMBER AMA1200484

KRAUSE
Special weather statement, Jun 1, 10:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1041 PM CDT FRI JUN 1 2012

TXZ011-016-020430-
DEAF SMITH TX-OLDHAM TX-
1041 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR OLDHAM AND DEAF
SMITH COUNTIES.

AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES NORTH OF ADRIAN TO 12 MILES NORTHWEST OF ADRIAN TO 10 MILES
NORTH OF GLENRIO...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF
NARA VISA TO 23 MILES SOUTHEAST OF NARA VISA TO 20 MILES SOUTH OF
NARA VISA...MOVING SOUTHEAST AT 45 MPH. LOCATIONS NEAR
ADRIAN...VEGA...AND SIMMS MAY BE IMPACTED BY THESE STORMS.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS LINE OF STORMS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THESE THUNDERSTORMS.
MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY
AWAY FROM WINDOWS.

JACKSON
Local storm report, Jun 1, 10:50 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1050 PM CDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             14 NW STRATFORD         36.48N 102.25W
06/01/2012  M0.75 INCH       DALLAM             TX   STORM CHASER

0445 PM     HAIL             3 NNE WASHBURN          35.22N 101.55W
06/01/2012  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0451 PM     HAIL             7 ENE AMARILLO          35.23N 101.71W
06/01/2012  M1.00 INCH       POTTER             TX   NWS OFFICE

0500 PM     HAIL             12 E KELLERVILLE        35.37N 100.29W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0508 PM     HAIL             1 N WASHBURN            35.19N 101.57W
06/01/2012  E1.75 INCH       CARSON             TX   BROADCAST MEDIA

0515 PM     HAIL             11 N DALHART            36.22N 102.52W
06/01/2012  E0.88 INCH       DALLAM             TX   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL AND HEAVY RAIN

0515 PM     HAIL             10 S CANADIAN           35.77N 100.38W
06/01/2012  E1.25 INCH       HEMPHILL           TX   PUBLIC

            A LOT OF PEA SIZE HAIL FELL IN ADDITION TO THE HALF
            DOLLAR SIZE HAIL.

0516 PM     HAIL             8 W DARROUZETT          36.45N 100.47W
06/01/2012  E1.00 INCH       LIPSCOMB           TX   LAW ENFORCEMENT

0520 PM     HAIL             7 ESE AMARILLO          35.16N 101.70W
06/01/2012  E0.88 INCH       RANDALL            TX   PUBLIC

            REPORT RELAYED BY NSSL

0521 PM     HAIL             3 N DALHART             36.11N 102.52W
06/01/2012  E0.88 INCH       DALLAM             TX   FIRE DEPT/RESCUE

0522 PM     HAIL             PANHANDLE               35.35N 101.38W
06/01/2012  E1.75 INCH       CARSON             TX   LAW ENFORCEMENT

0528 PM     HAIL             DALHART                 36.06N 102.52W
06/01/2012  E1.75 INCH       HARTLEY            TX   LAW ENFORCEMENT

0532 PM     HAIL             4 NW DALHART            36.10N 102.57W
06/01/2012  E1.00 INCH       DALLAM             TX   TRAINED SPOTTER

0534 PM     HAIL             1 E WASHBURN            35.18N 101.56W
06/01/2012  E1.25 INCH       ARMSTRONG          TX   LAW ENFORCEMENT

0539 PM     HAIL             4 NW DALHART            36.10N 102.57W
06/01/2012  M1.25 INCH       DALLAM             TX   TRAINED SPOTTER

0539 PM     HAIL             4 WNW WASHBURN          35.20N 101.64W
06/01/2012  E1.75 INCH       POTTER             TX   TRAINED SPOTTER

0540 PM     HAIL             5 W WASHBURN            35.18N 101.66W
06/01/2012  E1.75 INCH       RANDALL            TX   PUBLIC

            RELAYED BY NSSL

0540 PM     HAIL             WASHBURN                35.18N 101.57W
06/01/2012  E1.00 INCH       ARMSTRONG          TX   PUBLIC

            RELAYED BY NSSL

0542 PM     HAIL             5 E WASHBURN            35.18N 101.48W
06/01/2012  E2.00 INCH       ARMSTRONG          TX   LAW ENFORCEMENT

0545 PM     HAIL             WASHBURN                35.18N 101.57W
06/01/2012  E0.88 INCH       ARMSTRONG          TX   PUBLIC

            REPORT RELAYED BY NSSL

0550 PM     HAIL             14 ENE KELLERVILLE      35.45N 100.27W
06/01/2012  E2.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0554 PM     HAIL             WHEELER                 35.44N 100.28W
06/01/2012  E1.25 INCH       WHEELER            TX   LAW ENFORCEMENT

0555 PM     HAIL             12 W GATE               36.85N 100.27W
06/01/2012  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

0556 PM     HAIL             3 S WASHBURN            35.13N 101.57W
06/01/2012  E3.00 INCH       ARMSTRONG          TX   STORM CHASER

0600 PM     HAIL             13 ENE KELLERVILLE      35.44N 100.29W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0600 PM     HAIL             14 ENE KELLERVILLE      35.45N 100.27W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0600 PM     HAIL             8 SE KELLERVILLE        35.29N 100.40W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0602 PM     HAIL             12 SW DALHART           35.94N 102.67W
06/01/2012  M1.25 INCH       HARTLEY            TX   STORM CHASER

0602 PM     TSTM WND GST     12 SW DALHART           35.94N 102.67W
06/01/2012  E70 MPH          HARTLEY            TX   STORM CHASER

            MISSISSIPPI STATE CHASE TEAM REPORTS HALF DOLLAR SIZE
            HAIL AND ESTIMATES WIND GUSTS BETWEEN 65 AND 70 MPH.

0605 PM     HAIL             8 SW PANHANDLE          35.26N 101.48W
06/01/2012  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

0615 PM     HAIL             10 N WHEELER            35.59N 100.28W
06/01/2012  E1.00 INCH       WHEELER            TX   TRAINED SPOTTER

0615 PM     HAIL             9 ESE KELLERVILLE       35.32N 100.36W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0625 PM     HAIL             6 ENE LAKE TANGLEWOOD   35.09N 101.68W
06/01/2012  E0.75 INCH       RANDALL            TX   PUBLIC

            REPORT RELAYED BY NSSL

0630 PM     HAIL             PALO DURO CANYON        34.95N 101.67W
06/01/2012  E1.75 INCH       RANDALL            TX   PUBLIC

            PEA TO GOLFBALL SIZE HAIL

0642 PM     HAIL             16 ESE KELLERVILLE      35.28N 100.24W
06/01/2012  E1.50 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0644 PM     HAIL             15 NNE LUTIE            35.22N 100.12W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            RELAYED BY NSSL

0645 PM     HAIL             17 N LUTIE              35.27N 100.22W
06/01/2012  E1.75 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0645 PM     HAIL             10 SE KELLERVILLE       35.27N 100.38W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0650 PM     HAIL             3 NE WAYSIDE            34.82N 101.51W
06/01/2012  E1.25 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0710 PM     HAIL             13 NNE LUTIE            35.20N 100.13W
06/01/2012  E0.88 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0712 PM     HAIL             14 NNW LUTIE            35.21N 100.32W
06/01/2012  E1.00 INCH       WHEELER            TX   PUBLIC

            REPORT RELAYED BY NSSL

0719 PM     HAIL             5 W SAMNORWOOD          35.06N 100.37W
06/01/2012  E1.00 INCH       COLLINGSWORTH      TX   TRAINED SPOTTER

0723 PM     TSTM WND GST     4 E ADRIAN              35.28N 102.59W
06/01/2012  E60 MPH          OLDHAM             TX   TX DPS

0726 PM     TSTM WND DMG     13 NNE LUTIE            35.20N 100.13W
06/01/2012                   WHEELER            TX   PUBLIC

            MULTIPLE HORSE TRAILERS FLIPPED OVER. REPORT RELAYED BY
            NSSL.

&&

EVENT NUMBER AMA1200441 AMA1200466 AMA1200442 AMA1200472 AMA1200444
AMA1200443 AMA1200445 AMA1200456 AMA1200481 AMA1200446 AMA1200447
AMA1200448 AMA1200450 AMA1200449 AMA1200451 AMA1200452 AMA1200467
AMA1200468 AMA1200453 AMA1200482 AMA1200470 AMA1200454 AMA1200460
AMA1200455 AMA1200469 AMA1200471 AMA1200478 AMA1200458 AMA1200459
AMA1200457 AMA1200465 AMA1200473 AMA1200483 AMA1200463 AMA1200474
AMA1200480 AMA1200475 AMA1200479 AMA1200461 AMA1200484 AMA1200477
AMA1200462 AMA1200464 AMA1200476

KRAUSE
Special weather statement, Jun 1, 11:40 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1140 PM CDT FRI JUN 1 2012

TXZ011-012-016-017-020530-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1140 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF BOYS RANCH TO 4 MILES SOUTH OF WILDORADO TO 10
MILES NORTHWEST OF DAWN...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF VEGA TO 13 MILES SOUTHEAST OF VEGA TO 12 MILES NORTH OF
HEREFORD...MOVING EAST AT 45 MPH. LOCATIONS NEAR AMARILLO AND CANYON
WILL BE AFFECTED.

STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR
AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM
OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATE 40
WILL ENCOUNTER STRONG WINDS.

JACKSON
Special weather statement, Jun 2, 12:31 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1231 AM CDT SAT JUN 2 2012

TXZ011-012-016-017-020600-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1231 AM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
4 MILES NORTH OF WILDORADO TO 3 MILES EAST OF HEREFORD...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF VEGA TO 3 MILES EAST OF
HEREFORD...MOVING EAST AT 25 MPH.

STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR
AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM
OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATE 40
WILL ENCOUNTER STRONG WINDS.

CLK
Special weather statement, Jun 2, 1:00 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
100 AM CDT SAT JUN 2 2012

TXZ012-017-020700-
POTTER TX-RANDALL TX-
100 AM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR RANDALL AND POTTER
COUNTIES.

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES NORTHEAST OF BUSHLAND TO 7 MILES SOUTH OF BUFFALO LAKE...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF AMARILLO TO 17 MILES
EAST OF HEREFORD...MOVING EAST AT 30 MPH.

STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR
AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM
OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATES 40
AND 27 WILL ENCOUNTER STRONG WINDS.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:10 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler65 min
Jun 1, 7:11 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.